Alert archive / Kansas / Heat Advisories in 2015
Heat Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jul 12, 2015, 11:02 AM CDT for 6 counties in Kansas. It took effect at Jul 13, 2015, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2015, 11:02 AM CDT (16:02 UTC)
- In effect from
- Jul 13, 2015, 1:00 PM CDT
- Expired
- Jul 13, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Ellis County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236 WWUS73 KDDC 121602 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1102 AM CDT SUN JUL 12 2015 ...HOT AND HUMID CONDITIONS ARE EXPECTED TODAY AND MONDAY... .A HEAT ADVISORY IS IN EFFECT THROUGH MID EVENING TODAY AND THEN THROUGH MONDAY AFTERNOON AS A RESULT OF THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY. KSZ031-046-065-066-081-090-130100- /O.NEW.KDDC.HT.Y.0002.150713T1800Z-150714T0100Z/ /O.EXT.KDDC.HT.Y.0001.150712T1900Z-150713T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 1102 AM CDT SUN JUL 12 2015 ...HEAT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY. * TEMPERATURE...LOW 100S. * HEAT INDEX...105 TO 109. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ079-080-089-130100- /O.EXB.KDDC.HT.Y.0001.150713T1800Z-150714T0100Z/ EDWARDS-KIOWA-COMANCHE- INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG... HAVILAND...COLDWATER...PROTECTION 1102 AM CDT SUN JUL 12 2015 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY. * TEMPERATURE...LOW 100S. * HEAT INDEX...105 TO 109. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-045-130100- /O.EXT.KDDC.HT.Y.0001.150712T1900Z-150713T0100Z/ TREGO-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... NESS CITY 1102 AM CDT SUN JUL 12 2015 ...HEAT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * TEMPERATURE...LOW 100S. * HEAT INDEX...105 TO 109. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
4 follow-up statements
008 WWUS73 KDDC 130120 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 820 PM CDT SUN JUL 12 2015 ...HOT AND HUMID CONDITIONS ARE EXPECTED TODAY AND MONDAY... .A HEAT ADVISORY IS IN EFFECT MONDAY AFTERNOON DUE TO EXPECTED HOT TEMPERATURES AND HIGH HUMIDITY. KSZ031-046-065-066-081-090-130900- /O.EXP.KDDC.HT.Y.0001.000000T0000Z-150713T0100Z/ /O.CON.KDDC.HT.Y.0002.150713T1800Z-150714T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 820 PM CDT SUN JUL 12 2015 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY... * TEMPERATURE...LOW 100S. * HEAT INDEX...105 TO 109. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-045-130230- /O.EXP.KDDC.HT.Y.0001.000000T0000Z-150713T0100Z/ TREGO-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... NESS CITY 820 PM CDT SUN JUL 12 2015 ...HEAT ADVISORY HAS EXPIRED... $$ KSZ079-080-089-130900- /O.CON.KDDC.HT.Y.0001.150713T1800Z-150714T0100Z/ EDWARDS-KIOWA-COMANCHE- INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG... HAVILAND...COLDWATER...PROTECTION 820 PM CDT SUN JUL 12 2015 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY... * TEMPERATURE...LOW 100S. * HEAT INDEX...105 TO 109. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
437 WWUS73 KDDC 130732 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 232 AM CDT MON JUL 13 2015 ...HOT WEATHER WILL PERSIST TODAY... .A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON DUE TO VERY HOT TEMPERATURES. KSZ031-046-065-066-081-090-131730- /O.CON.KDDC.HT.Y.0002.150713T1800Z-150714T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 232 AM CDT MON JUL 13 2015 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * TEMPERATURE...100 TO 105. * HEAT INDEX...105 TO 107. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ079-080-089-131730- /O.CON.KDDC.HT.Y.0001.150713T1800Z-150714T0100Z/ EDWARDS-KIOWA-COMANCHE- INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG... HAVILAND...COLDWATER...PROTECTION 232 AM CDT MON JUL 13 2015 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * TEMPERATURE...100 TO 105. * HEAT INDEX...105 TO 107. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ JF
494 WWUS73 KDDC 131450 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 950 AM CDT MON JUL 13 2015 ...HOT WEATHER WILL PERSIST TODAY... .A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON DUE TO VERY HOT TEMPERATURES. KSZ031-046-065-066-081-090-140100- /O.CON.KDDC.HT.Y.0002.150713T1800Z-150714T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 950 AM CDT MON JUL 13 2015 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * TEMPERATURE...100 TO 105. * HEAT INDEX...105 TO 107. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ079-080-089-140100- /O.CON.KDDC.HT.Y.0001.150713T1800Z-150714T0100Z/ EDWARDS-KIOWA-COMANCHE- INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG... HAVILAND...COLDWATER...PROTECTION 950 AM CDT MON JUL 13 2015 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * TEMPERATURE...100 TO 105. * HEAT INDEX...105 TO 107. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
397 WWUS73 KDDC 131640 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1140 AM CDT MON JUL 13 2015 ...HOT WEATHER WILL PERSIST TODAY AND AGAIN ACROSS SOUTH-CENTRAL KANSAS TOMORROW... .A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND TOMORROW DUE TO VERY HOT TEMPERATURES. KSZ090-140100- /O.NEW.KDDC.HT.Y.0003.150714T1800Z-150715T0100Z/ /O.CON.KDDC.HT.Y.0002.150713T1800Z-150714T0100Z/ BARBER- INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA...SUN CITY 1140 AM CDT MON JUL 13 2015 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. * TEMPERATURE...100 TO 105. * HEAT INDEX...105 TO 107. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ031-046-065-066-081-140100- /O.CON.KDDC.HT.Y.0002.150713T1800Z-150714T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT 1140 AM CDT MON JUL 13 2015 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TEMPERATURE...100 TO 105. * HEAT INDEX...105 TO 107. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ079-080-089-140100- /O.CON.KDDC.HT.Y.0001.150713T1800Z-150714T0100Z/ EDWARDS-KIOWA-COMANCHE- INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG... HAVILAND...COLDWATER...PROTECTION 1140 AM CDT MON JUL 13 2015 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TEMPERATURE...100 TO 105. * HEAT INDEX...105 TO 107. * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 12, 6:38 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 6:38 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 638 AM CDT SUN JUL 12 2015 ...UPDATED FOR AVIATION DISCUSSION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 343 AM CDT SUN JUL 12 2015 THE TEMPERATURE AND DEWPOINT FORECAST TODAY WILL BE FAIRLY TRICKY, WHICH WILL HAVE IMPACTS ON THE RESULTING HEAT INDEX. YESTERDAY, THE TEMPERATURE FORECAST FOR THE SOUTH CENTRAL KANSAS COUNTIES WERE 5 OR 6 DEGREES BELOW THE FORECAST, MAINLY DUE TO THE FACT THAT DEWPOINTS WERE HIGHER THAN FORECAST. BELIEVE A SIMILAR RESULT WILL OCCUR TODAY, AND WE HAVE LOWERED THE HIGHS A FEW DEGREES IN SOUTH CENTRAL KANSAS. THE ECMWF MODEL HAS THE COOLEST HIGHS, WHICH WORKED OUT WELL YESTERDAY IN SOUTH CENTRAL KANSAS, BUT NOT SO WELL IN WEST CENTRAL KANSAS (IT BUSTED WHERE THE BOUNDARY LAYER MIXED DEEPER). A WEAK CONVERGENCE AXIS WILL DEVELOP FROM A SUBTLE VORTICITY CENTER ACROSS SOUTHWEST KANSAS...NORTHWARD INTO NORTHWEST KANSAS THIS AFTERNOON. THE CONVECTIVE ALLOWING MODELS HINT AT SURFACE-BASED INITIATION IN THE HILL CITY AREA LATE IN THE AFTERNOON, BUT GIVEN THE PRONOUNCED UPPER RIDGING IN PLACES ACROSS SOUTHWEST...EXTENDING INTO WEST CENTRAL KANSAS...IT IS HARD TO IMAGINE ANY CONVECTION LASTING MORE THAN A COUPLE HOURS AND GROWING UPSCALE INTO ANYTHING SUBSTANTIAL. WE WILL KEEP POPS BELOW THE MENTIONABLE 15-20 PERCENT, BUT IT WOULD NOT BE UNREASONABLE TO SEE A STORM DRIFT EAST- SOUTHEASTWARD INTO TREGO AND/OR ELLIS COUNTY THIS EVENING. THE HEAT ADVISORY REMAINS IN EFFECT WITH THE COUNTIES UNCHANGED (NO ADDITION OR REMOVAL OF COUNTIES). .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 343 AM CDT SUN JUL 12 2015 MONDAY STILL LOOKS TO BE THE HOTTEST DAY OF THIS MULTI-DAY WAVE OF 100-DEGREE HEAT. EVEN THE COOLEST ECMWF MODEL SHOWS WIDESPREAD HIGHS OF 102 TO 104 DEGREES ACROSS SOUTHWEST KANSAS, EVEN INTO FAR SOUTH CENTRAL KANSAS WHERE THE ECMWF INDICATES DEWPOINTS HOLDING INTO THE UPPER 60S TO AROUND 70. A COMBINATION OF HIGHS AROUND 104 WITH A DEWPOINT IN THE MID 60S WOULD RESULT IN A HEAD INDEX AROUND 107 TO 109 IN BARBER COUNTY. WE HAVE EXTENDED TODAYS HEAT INDEX INTO MONDAY FOR THE SAME COUNTIES. A FEW MORE COUNTIES MAY NEED TO BE ADDED, PERHAPS, ON MONDAY AS A LARGER PORTION OF OUR FORECAST AREA MAY REACH THE 1-HR CRITERIA OF 105+ HEAT INDEX. AS A JET STREAK EXITS THE NORTHERN PLAINS/MIDWEST REGION, A VERY WEAK FRONT WILL PUSH INTO SOUTHWEST KANSAS. THERE SHOULD BE ENOUGH CONVERGENCE TO WARRANT THUNDERSTORM DEVELOPMENT MONDAY LATE AFTERNOON. THERE IS A BETTER CONVECTIVE QPF SIGNAL FROM BOTH GLOBAL MODELS, THE NAM12, AND HIRES- WRF MODELS SUCH THAT 20-30 POPS ARE WARRANTED. DAMAGING WINDS WOULD BE THE ONLY SEVERE WEATHER THREAT FROM MICROBURSTS GIVEN THE VERY HOT TEMPERATURES. AS WE HEAD INTO TUESDAY, THE THREE GLOBAL MODELS (GFS, ECMWF, CANADIAN-GEM) SUGGEST A SUBTROPICAL WAVE MOVING NORTHEASTWARD FROM THE DESERT SOUTHWEST INTO THE SOUTHERN ROCKIES...WHICH WOULD PROMOTE ENHANCED UPPER TROPOSPHERIC LIFT ACROSS THE CENTRAL HIGH PLAINS. AN ECMWF/GEM SOLUTION WOULD BE QUITE FAVORABLE FOR AN ORGANIZED CLUSTER OF THUNDERSTORMS AFFECTING SOUTHWEST AND WEST CENTRAL KANSAS TUESDAY EVENING/NIGHT. WE WILL BE GOING WITH 30-40 POPS ACROSS THE WESTERN COUNTIES (MAINLY WEST OF HIGHWAY 283). AGAIN, THE LACK OF APPRECIABLE SHEAR WILL PREVENT SEVERE WEATHER OTHER THAN THE OBLIGATORY VERY LOCALIZED DOWNBURST WIND THREAT. WE WILL REMAIN IN THIS WEST-SOUTHWEST FLOW REGIME, WHICH WILL BE FAVORABLE FOR CONTINUED THUNDERSTORMS GOING INTO WEDNESDAY/WEDNESDAY NIGHT...WHERE WE WILL ALSO BE CARRYING SOME 12-HR POPS OF 30 TO 50 PERCENT (ESPECIALLY WEDNESDAY NIGHT PERIOD). AFTER THAT...THERE WILL BE A GRADUAL DECREASE IN 12-HR POPS AS THE GLOBAL MODELS SUGGEST ANOTHER NORTHWARD RESURGENCE OF THE SUMMER SUBTROPICAL HIGH TO END THE WEEK GOING INTO THE WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 634 AM CDT SUN JUL 12 2015 A THERMAL LOW WILL BE SITUATED ACROSS WESTERN KANSAS THROUGH THE PERIOD, RESULTING IN LIGHT SOUTHWEST TO SOUTH WINDS. VFR CONDITIONS WILL PREVAIL WITH ONLY A FEW HIGH CLOUDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 100 72 103 71 / 0 10 10 20 GCK 103 72 103 68 / 0 0 20 30 EHA 99 72 101 68 / 0 0 10 20 LBL 101 71 104 71 / 0 0 10 20 HYS 104 76 103 72 / 10 10 20 30 P28 98 75 105 74 / 0 0 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CDT MONDAY FOR KSZ030-031-045-046-065-066-081-090. && SHORT TERM...UMSCHEID LONG TERM...UMSCHEID AVIATION...FINCH
Hazardous weather outlook, Jul 12, 4:40 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 440 AM CDT SUN JUL 12 2015 KSZ030-031-043>046-061>066-074>081-084>090-130945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 440 AM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...A HEAT ADVISORY IS IN EFFECT TODAY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. HEAT INDICES THIS AFTERNOON WILL RANGE FROM 104 TO 107 DEGREES FROM HAYS SOUTH TO PRATT AND MEDICINE LODGE. AN ISOLATED THUNDERSTORM MAY DRIFT SOUTHEAST TOWARD THE INTERSTATE 70 CORRIDOR LATE THIS AFTERNOON AND THIS EVENING, BUT SEVERE WEATHER APPEARS VERY UNLIKELY. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DISCUSSION...MONDAY WILL BE THE HOTTEST DAY OF THIS STRETCH OF HOT WEATHER THIS WEEK. A HEAT ADVISORY IS IN EFFECT FOR MONDAY AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS FOR FORECAST HEAT INDICES OF 105 TO 109 DEGREES. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ALONG A WEAK FRONTAL BOUNDARY LATE MONDAY AFTERNOON AND EVENING. BETTER THUNDERSTORM CHANCES WILL BE TUESDAY AND WEDNESDAY, THOUGH, AS THE UPPER LEVEL RIDGE BREAKS DOWN TEMPORARILY MID-WEEK. IT APPEARS THAT THE LARGE HAIL RISK WILL BE VERY LOW WITH THUNDERSTORMS THIS WEEK, HOWEVER DAMAGING DOWNBURST WINDS WILL BE A THREAT WITH ANY OF THE STRONGEST STORMS MONDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... MONDAY... LIMITED SEVERE THUNDERSTORM RISK. SIGNIFICANT EXCESSIVE HEAT RISK. TUESDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. THURSDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. SATURDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.